MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130); Heart Block (4444)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31684784l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a thermocool smarttouch sf and the patient experienced cardiac block/ventricular fibrillation/cardiac arrest that required direct current (dc) shock and cardiac massage.First it was reported that the tag set up screen disappeared.The acquisition button would not become active unless the potential was clicked.The timing was when "ripple" was started/when obtaining "paso pm" with optrell.These issues with the optrell and carto 3 system are not considered mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.Then it was reported that patient had cardiac block.Ventricular tachycardia (vt) was induced after post-ablation induction and it progressed to ventricular fibrillation (vf).Dc shock was performed, but the patient went into cardiopulmonary arrest (cpa).Repeated cardiac massage was administered, and spontaneous cardiac activity was eventually restored.Extended hospitalization was not required.The patient improved.The physician's opinion on the relationship between the event and the product is that there was no causal relationship.
 
Additional Manufacturer Narrative
On 2-mar-2026, additional information was received indicating the physician's opinion on the cause of the adverse event was the patient's condition.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24424657
Report Number2029046-2026-00625
Device Sequence Number10577851
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280630(10)31684784L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31684784L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM WITH CARTO MERGE.; OPTRELL, 36 ELECTRODES, D-F.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age79 YR
Patient SexMale
Patient Weight54 KG